Flash Flood, Fremont
- When
- June 17, 6:50 PM MST to 7:00 PM MST
- Where
- Fremont County, 4 mi W of Shoshoni
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.041, -108.630 (the zone’s center; the record gives no point)
Water flowing over US Highway 20/26.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RIW wrote it up.
Water flowing over US Highway 20/26.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 17, 1:48 PM MST, 5 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 247 AM MDT TUE JUN 17 2003 .TODAY THROUGH FRIDAY NIGHT... SCATTERED THUNDERSTORMS DEVELOPING OVER MAINLY THE WESTERN MOUNTAINS AND BIG HORNS THIS AFTERNOON. STORMS ALSO BEING AIDED BY CAPES AROUND 1000 J/KG. ALSO...PW VALUES FROM 0.60 TO 0.80 SO STORMS WILL PRODUCE LOCALLY HEAVY RAIN THROUGH THE EARLY EVENING. LOOKS LIKE A WEAK FLOW PATTERN ON WEDNESDAY WITH ISOLD AFTN AND EVE POPS. THEN NEXT UPPER TROF MOVING INTO THE PACIFIC NORTHWEST WILL INCREASE THE UPPER FLOW ON THURSDAY AND FRIDAY. WILL ADD SLGT CHC POPS FOR THURSDAY. LOOKS LIKE STRONG DYNAMICS ACROSS MT AND NORTHERN WY ON FRIDAY SO WILL GO SCT POPS ACROSS THE NORTH ON FRIDAY AFTERNOON AND EVENING. MC .FRIDAY NIGHT THROUGH TUESDAY... GFS/EC/UKMET STILL KEEPING THE CONSISTENT TROFINESS FOR FRI-SUN. THEN GFS DIGS ANOTHER TROF INTO THE ROCKIES FOR MON/TUE. THIS ONE WILL NEED TO BE WATCHED AS WELL. HAVE MADE SOME CHANGES TO THE LONG TERM GRIDS WITH RESPECT TO POPS AND TEMPS IN THE SUN-TUE TIMEFRAME. MINOR CHANGES TO FRI/SAT GIRDS. .RIW...NONE.
WYZ001>020-022>030-181200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 600 AM MDT TUE JUN 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL OCCUR THROUGHOUT MUCH OF WESTERN AND CENTRAL WYOMING THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY PRODUCE HEAVY RAIN AND HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
The Riverton/Lander radar (KRIW), 13 km away, was scanning. The volume nearest the first event began at 01:49 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2003Every state in 2003This day in weather historyWarnings in Wyoming, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366556.